MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported that after a ct lucia 602 lens had been implanted, the doctor noticed that it had a defect.An indentation or crease along the lens was noticed.The doctor promptly removed the lens and replaced with another one.No additional information was provided.
 
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.Based on the information provided, including the device history record, risk assessment for the lucia 3-piece iol, and our experience, the following factors may have caused or contributed to the reported issue: improper handling: the lens may have been mishandled during the surgical process, leading to the indentation or crease observed in the lens.This could occur during the loading of the lens into the injector or during implantation.Injector misalignment: the lens could have been improperly loaded into the injector, causing the crease or indentation when the lens was advanced through the injector.Surgical technique: the surgical technique used during implantation may have contributed to the lens deformity, particularly if excessive force was applied or if the instrument used was not aligned correctly.Given that the device is not yet received not available for evaluation, the exact cause cannot be definitively determined, but the factors above are considered the most likely contributors.
 
Additional Manufacturer Narrative
Description of changes: field b4: added "date of this report" 09/12/2024.Field g6: checked "30 days", updated to "follow-up, # 1".Field h2: checked "correction." field h11: added description of changes.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
carl zeiss meditec production
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya manjaya
5300 central parkway
dublin, CA 94568
9255574259
MDR Report Key20204391
Report Number3010126268-2024-00087
Device Sequence Number7649583
Product Code HQL
UDI-Device Identifier00843045100935
UDI-Public(01)00843045100935(17)271031
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-672
Device Lot Number3S221133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown